Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 7, 2022, 2:08 PM EST for Floyd County, Polk County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2022, 2:08 PM EST (19:08 UTC)
- Expired
- Mar 7, 2022, 3:00 PM EST
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 50
Counties Floyd County, GA, Polk County, GA
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969
WWUS82 KFFC 071908
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
208 PM EST Mon Mar 7 2022
GAZ011-019-030-072000-
Chattooga GA-Polk GA-Floyd GA-
208 PM EST Mon Mar 7 2022
...Strong thunderstorms will impact portions of Floyd, western Polk
and southern Chattooga Counties through 300 PM EST...
At 208 PM EST, National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near
Broomtown to Coloma to near Sulphur Springs, and moving east at 40
mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Locations impacted include...
Rome, Cedartown, Cave Spring, Shannon, Lyerly, Pinson, Lindale, Esom
Hill, Tidings, Armuchee, Seney, Coosa, Chattoogaville, James H. Floyd
State Park, Holland and Etna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3443 8549 3446 8518 3444 8518 3445 8510
3443 8509 3441 8511 3441 8510 3439 8501
3435 8501 3435 8502 3426 8502 3421 8503
3421 8505 3415 8504 3407 8507 3390 8529
3390 8538
TIME...MOT...LOC 1908Z 269DEG 35KT 3433 8551 3407 8558 3387 8584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 7, 1:12 PM EST, 56 minutes earlier.
Area forecast discussion, Mar 7, 1:12 PM EST, 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 112 PM EST Mon Mar 7 2022 ...UPDATED FOR 18Z AVIATION DISCUSSION... .AVIATION... 18Z Update... Cold front and attendant line of showers moving in this afternoon. Still on cue for a 22-00z metro site impact...with chance of TS although haven't seen much lightning in the line thus far as it crosses AL. Cannot rule out a shower on either side of the line but expect shower activity to quickly wane once the line moves through. Athens and Central GA sites will be about 1-2 hours later. Mostly VFR conditions on the back side of the front tonight through the remaining TAF cycle. Big question will be CIGs and at what level they become established. Guidance honing in on 030-040 deck mostly through midday Tue but not confident behind the front on how widespread and the level they set up at. Winds will remain out of the WNW/NW through midday Tue before a wind switch takes place to the E/SE Tuesday afternoon and showers/low clouds return. Fog/low cigs on tap for Wed AM. //ATL Confidence...18Z Update... Medium confidence on cigs High confidence all other elements STELLMAN && PREV DISCUSSION... /Issued 353 AM EST Mon Mar 7 2022/ .Morning Area Forecast Discussion... SHORT TERM /Today through Tuesday/... The shortwave over the Plains will eject over the Great Lakes and help nudge the ridge axis further east at the beginning of the short term forecast period. Southwesterly flow will dominate the forecast area and bring sufficient moisture and warm temperatures to north and central Georgia. The main story of the short term forecast is the cold front that will push through bringing rain and the possibility of isolated severe thunderstorms. SPC Day 1 Outlook has areas located generally along and north of the I-85 corridor clipped in a Slight Risk with areas along a southwest to northeast axis from Columbus to Macon in a Marginal Risk. High-Res models suggest isolated activity ahead of the front, though the possibility of cell development ahead of the main line of precipitation remains uncertain at this time. While abundant moisture and warm temperatures could facilitate thunderstorm/shower activity ahead of the front, development of strong storms may be inhibited by enhanced cloud coverage ahead of the main line. MUCAPE between 500-1000 J/kg, mid-level lapse rates of 6.5-7.5 deg C/km, and 50kt sfc-500mb shear primarily along and north of the I-85 corridor during the afternoon hours should produce a favorable environment for isolated strong to severe thunderstorms that are capable of producing damaging winds. Additionally, SRH over 150 m^2/s^2 suggest that a brief spin-up tornado cannot be ruled out especially across the northern tier of the forecast area. Likely to categorical PoPs are on tap for today as the front works its way through the area this afternoon and evening. Locally heavy rainfall may also be possible at times with PWATS running at 1.25-1.50" across north and central Georgia. As the cold front progresses southeastward overnight, it stalls and fizzles out over the southeastern counties of the CWA. North and central Georgia will experience a brief respite in rain until the next shortwave disturbance ejects out of the southwest and brings another round of precipitation to the forecast area Tuesday. At this time, severe weather is not anticipated with meager instability available Tuesday. However, an isolated thunderstorm cannot be ruled out at this time, especially south of I-20. Chance PoPs return to the forecast with QPF between 0.1-0.75" expected throughout the short term period. While rain and the threat for severe thunderstorms producing damaging winds and the potential for a brief tornado are the primary concerns in the short term, unseasonably warm temperatures will continue Monday and into the early morning hours Tuesday with temperatures running 10-17 degrees above climo. KAL LONG TERM /Tuesday Night through Sunday/... As the extended period begin, a warm and moist airmass remains in place over much of the Southeastern CONUS under persistent southwesterly upper level flow. A frontal boundary oriented nearly parallel to the upper level flow will also be stalled over central Georgia. Dewpoints will start out in the upper 40s to mid 50s in north Georgia, and upper 50s to mid 60s in central Georgia, and precipitable water values are expected to be 1.2-1.5". An upper level shortwave positioned over the Texas panhandle on Tuesday night will quickly move through the Ozarks and towards the Midwest overnight and into Wednesday morning. This will lift a developing surface low from the northern Gulf towards Georgia, allowing the stalled front to lift back to the north as a warm front. There will be an influx of deep Gulf moisture surging into Alabama and Georgia as the shortwave advances, and the aforementioned front will provide a focus for shower and thunderstorms development as it moves to the north. As a result, likely to categorical PoPs are forecast roughly along and north of a line from Columbus to Macon from Tuesday night into Wednesday morning, with progressively lower chances further south. Isolated thunderstorms will also be possible to the south of the frontal boundary. Even as the surface low moves through the area on Wednesday morning, multiple disturbances will continue to traverse the upper level southwesterly flow. This will allow for a continued surge of deep moisture, along with weak lows developing along the boundary. This will allow for continued likely to categorical PoPs during the daytime Wednesday and into Thursday, with the axis of the highest chances slowly progressing southward. Considering the high dewpoints and afternoon highs reaching into the 70s in central Georgia, diurnal destabilization will lend to MUCAPE values of 500-1000 J/kg on Wednesday afternoon, which will be sufficient for scattered thunderstorms in this area. Low-level shear will need to be monitored, as guidance indicates some modest 0-1 km shear of near 20 kts in this same area. Some thunderstorms in central Georgia may produce strong wind gusts, as a result. This will also be possible on Thursday, although the better instability and precip coverage will be displaced further to the southeast. The forecast rainfall accumulation has increased since the previous model run, with 48- hour QPF values ranging from mainly 1.5-2" over the forecast area on Wednesday and Thursday. This excludes the far northern tier, which is forecast to receive 2-2.5" during this time. Considering the dry conditions over the region over the previous week, the risk for flooding appears to be limited, with the exception of far north Georgia, which may see localized flooding concerns if the current QPF amounts are underforecast. The wet and unsettled pattern is expected to persist on Friday, with model guidance continuing to come into better agreement with another moisture surge spreading northward into Georgia once again. Meanwhile, a longwave trough extending from south-central Canada into the Southwest CONUS will quickly progress eastward. As it moves through the Great Plains, a surface low pressure will develop over the Mississippi River Valley, rapidly strengthening as the trough begins to take on a negative tilt and the low quickly moves away to the northeast. A strong cold front will extend southward from this low. Widespread showers and thunderstorms are once again anticipated on Friday and Friday night ahead of the front. Although disagreement remains in the timing, the front itself should move through the area fairly quickly by Saturday morning. Strong northwesterly surface and upper level flow will filter in behind the cold front, allowing a cold and dry airmass to set up over the area during the weekend. Temperatures are expected to be coldest Saturday night into Sunday morning, which could see lows dropping into the 20s and low 30s across north and central Georgia. King AVIATION... 12Z Update... VFR conditions expected through 00Z outside of any convection. MVFR expected with convection after 00Z. VFR should start in northern TAF sites after 08Z. Winds shift from SW to NW. Speeds will be 10-15kts with gusts up to 25kts. Behind the front NW winds should be 5-10kts. Convection expected ahead of front mainly with -SHRA and isolated to scattered TSRA mainly 20-02Z. //ATL Confidence...12Z Update... Medium confidence on all elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 79 49 66 52 / 60 40 60 90 Atlanta 76 46 61 52 / 80 30 70 90 Blairsville 70 37 63 46 / 90 20 50 100 Cartersville 76 41 60 48 / 90 20 70 100 Columbus 80 53 70 58 / 50 60 50 70 Gainesville 75 47 63 52 / 70 20 60 100 Macon 84 55 73 59 / 20 40 30 50 Rome 76 42 60 47 / 90 20 70 100 Peachtree City 77 46 63 52 / 70 40 60 80 Vidalia 86 62 79 64 / 10 20 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...30 LONG TERM....31 AVIATION...30
Hazardous weather outlook, Mar 7, 11:54 AM EST, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1154 AM EST Mon Mar 7 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1154 AM EST Mon Mar 7 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon as storms enter northwest Georgia and move southeast through the afternoon and tonight. Some isolated strong to severe storms are possible this afternoon and tonight, mainly over north and west Georgia, including portions of the metro Atlanta area. The primary threat with any severe thunderstorms that develop will be damaging wind gusts, and a brief tornado cannot be ruled out. Stronger storms will also be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered showers and thunderstorms are possible across north and central Georgia from Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 7, 12:16 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1216 PM EST Mon Mar 7 2022
GAZ001-002-071745-
Walker GA-Dade GA-
1216 PM EST Mon Mar 7 2022
...Heavy rain and wind will impact portions of western Walker and
Dade Counties through 1245 PM EST...
At 1215 PM EST, a line of heavy showers extended from Jasper to near
Fabius to near Dutton, and moving east at 40 mph. An isolated
thunderstorm is possible.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Rising Fawn, Lakeview, Cole City, Wildwood, Fairview, Stephensville,
Chattanooga Valley, New England, Morganville, Hooker, Cloudland
Canyon State Park and Cooper Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8526 3494 8526 3478 8532 3459 8552
3459 8553 3498 8560
TIME...MOT...LOC 1715Z 259DEG 36KT 3506 8561 3486 8571 3465 8592
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 7, 12:45 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1245 PM EST Mon Mar 7 2022
GAZ001>003-071815-
Catoosa GA-Walker GA-Dade GA-
1245 PM EST Mon Mar 7 2022
...Heavy rain and wind will impact portions of northwestern Catoosa,
western Walker and Dade Counties through 115 PM EST...
At 1244 PM EST, a line of heavy showers extended from near Signal
Mountain to near Cloudland Canyon State Park to Powell, and moving
east at 40 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Ringgold, Trenton, Fort Oglethorpe, Chickamauga, Lookout Mountain,
Rising Fawn, Noble, Indian Springs, Graysville, Blue Spring,
Wildwood, Fairview, Boynton, Beaumont, Chattanooga Valley, New
England, Morganville, Hooker, Cloudland Canyon State Park and Cooper
Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3498 8507 3488 8513 3459 8546 3459 8553
3483 8558 3498 8547
TIME...MOT...LOC 1744Z 252DEG 37KT 3508 8535 3480 8552 3454 8588
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 7, 2:08 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
208 PM EST Mon Mar 7 2022
GAZ011-019-030-072000-
Chattooga GA-Polk GA-Floyd GA-
208 PM EST Mon Mar 7 2022
...Strong thunderstorms will impact portions of Floyd, western Polk
and southern Chattooga Counties through 300 PM EST...
At 208 PM EST, National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near
Broomtown to Coloma to near Sulphur Springs, and moving east at 40
mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Locations impacted include...
Rome, Cedartown, Cave Spring, Shannon, Lyerly, Pinson, Lindale, Esom
Hill, Tidings, Armuchee, Seney, Coosa, Chattoogaville, James H. Floyd
State Park, Holland and Etna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3443 8549 3446 8518 3444 8518 3445 8510
3443 8509 3441 8511 3441 8510 3439 8501
3435 8501 3435 8502 3426 8502 3421 8503
3421 8505 3415 8504 3407 8507 3390 8529
3390 8538
TIME...MOT...LOC 1908Z 269DEG 35KT 3433 8551 3407 8558 3387 8584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 12:16 PM EST | Special Weather Statement | FFC | Dade | 29 min |
| Mar 7, 12:45 PM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 30 min |
| Mar 7, 2:26 PM EST | Special Weather Statement | FFC | Gordon | 49 min |
| Mar 7, 2:56 PM EST | Special Weather Statement | FFC | Bartow, Cherokee, Paulding | 49 min |
| Mar 7, 3:48 PM EST | Special Weather Statement | FFC | Forsyth | 27 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.